Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 94, NWS Corpus Christi, TX

July 4, 2007Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 4, 2007, 8:57 PM CDT for Calhoun County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 8:57 PM CDT (01:57 UTC)
Expired
Jul 5, 2007, 1:00 AM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 050200
FFWCRP
TXC057-050600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTH TEXAS

* UNTIL 100 AM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL DEVELOPING OVER THE GULF    
  WATERS...WITH SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL OVER   
  CALHOUN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE   
  POSSIBLE AS THESE SHOWERS AND STORMS MOVE THROUGH THE AREA. 

* SLOW MOVING THUNDERSTORMS WILL BE PRODUCING TORRENTIAL RAINFALL IN 
  THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE    
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  INCLUDE...LONG MOTT...PORT LAVACA...PORT OCONNOR...SEADRIFT...     
  KAMAY...MAGNOLIA BEACH AND POINT COMFORT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2828 9679 2828 9679 2825 9679 2819 9670
      2828 9660 2851 9690 2857 9692 2870 9666
      2859 9662 2855 9653 2859 9648 2864 9657
      2869 9657 2871 9640 2863 9632 2853 9651
      2844 9638 2833 9640 2807 9683

$$

GW
1 follow-up statement
000 
WGUS74 KCRP 050347
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1046 PM CDT WED JUL 4 2007

TXC057-050600-
CALHOUN-
INCLUDING THE CITIES OF...LONG MOTT...PORT OCONNOR...SEADRIFT
1046 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CALHOUN COUNTY...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER PORT 
OCONNOR...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE GULF 
WATERS. WHILE MOST OF THESE SHOWERS AND STORMS OVER THE GULF WILL 
STAY OFFSHORE OR REMAIN NORTH OF PORT OCONNOR...ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE OVER PORTIONS OF CALHOUN 
COUNTY...ESPECIALLY NEAR THE COAST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
OCONNOR...SEADRIFT...POINT COMFORT...MAGNOLIA BEACH...LONG MOTT AND
KAMAY

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2828 9679 2828 9679 2825 9679 2819 9670
      2828 9660 2851 9690 2857 9692 2870 9666
      2859 9662 2855 9653 2859 9648 2864 9657
      2869 9657 2871 9640 2863 9632 2853 9651
      2844 9638 2833 9640 2807 9683

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:54 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 4, 8:54 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 PM CDT WED JUL 4 2007

.UPDATE...WATER VAPOR LOOP INDICATES ELONGATED UPPER LOW FROM THE
TX/MEXICO BORDER...NE INTO CENT TX. MODELS DIFFER ON EVOLUTION OF
UPPER LOW AND ASSOCIATED SURFACE CIRCULATION. LOOKING AT THE SHORT
RANGE ENSEMBLE SOLUTIONS (SREF) FROM THE SPC WEB SITE INDICATES
BEST CHANCES FOR A CONTINUED THREAT FOR LOCALLY HEAVY RAINFALL
WILL BE OVER THE EASTERN THIRD OF THE FORECAST AREA TONIGHT.
HOWEVER...GIVEN LARGE SPREAD IN MODELS...CONFIDENCE IS NOT VERY
HIGH. WITH BEST DEEP LAYER MOISTURE...INSTABILITY AND LIFT FOCUSED
OVER THE EASTERN REGIONS...MAY NUDGE POPS UP TO 80%...AND DOWN TO
60% OVER THE EXTREME WEST. 88D LOOP ALREADY SHOWING BAND OF HEAVY
RAIN JUST OFFSHORE OVER THE WESTERN GULF...WHICH SHOULD HAVE A
GOOD CHANCE TO MOVE/SPREAD BACK TOWARD THE COASTAL AREAS TONIGHT.

RAINFALL SINCE MIDNIGHT JULY 4:

CC AIRPORT...3.50 INCHES
VICTORIA.....2.13 INCHES

RADAR ESTIMATES MIDNIGHT THROUGH 8 PM THIS EVENING:

THE NE CWA...LARGE REGION OF 1-2 INCHES OVER THE EASTERN THIRD OF
THE REGION WITH AREAS OF 4-8 INCHES OVER N SAN PATRICIO...REFUGIO...
ARANSAS AND CALHOUN COUNTIES.

&&

.MARINE...BOTH THE NAM AND THE GFS INDICATE AN UPWARD TREND IN THE
WINDS AFTER MIDNIGHT TONIGHT AS LOW LEVEL JET DEVELOPS EAST OF THE
SURFACE LOW. AGAIN...OVERALL CONFIDENCE IN MODELS IS LOW. CURRENT
FORECAST HAS WINDS 15 TO 20 KTS ALL GULF ZONES TONIGHT. WILL TWEAK
TO ADD TIMING...SHOWING THEM INCREASING LATER TONIGHT. OTHERWISE
NO OTHER SIGNIFICANT CHANGES.

&&

.AVIATION...WILL MAINTAIN A SORT OF PERSISTENCE FORECAST SINCE MODEL
FORECASTS CANNOT BE TAKEN VERBATIM. CONVECTION/TEMPOS THIS EVENING
ARE BASED ON RADAR TRENDS...OTHERWISE HAVE CONVECTION STARING ARND
08Z ALL BUT KLRD. EXPECT MOST OF CONVECTION TO OCCUR TIL ARND
17Z...THEN SHOULD DIMINISH. STILL WILL HAVE TEMPOS/PROB30S FOR
POSSIBLE CONVECTION LATER IN THE PERIOD SINCE DAYTIME HEATING COULD
RE-DESTABILIZE ATMOS AND GET STORMS GOING AGAIN. CIGS/VSBYS BASED ON
PERSISTENCE FROM CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  85  76  88  76  /  70  50  40  30  20
VICTORIA          75  84  74  88  75  /  70  60  50  40  20
LAREDO            74  90  76  95  77  /  70  60  50  30  30
ALICE             75  85  75  90  75  /  70  60  50  30  20
ROCKPORT          77  84  78  87  78  /  60  40  40  30  20
COTULLA           72  85  73  91  75  /  70  60  60  40  40
KINGSVILLE        76  85  76  89  76  /  70  50  40  30  20
NAVY CORPUS       78  84  78  87  78  /  60  40  40  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

RM/33...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jul 4, 5:46 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT WED JUL 4 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE
PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF
2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM
AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS
FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY
ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF SOUTH TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS
ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING
PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES
WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

In the hours before

Special weather statement, Jul 4, 4:39 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 PM CDT WED JUL 4 2007

TXZ242-243-042245-
KLEBERG-NUECES-
439 PM CDT WED JUL 4 2007

...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG AND NUECES COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHAPMAN RANCH...OR 18 MILES
SOUTHWEST OF CC NAS...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM WILL ALSO PRODUCE RAINFALL AMOUNTS AROUND 1/2 INCH
IN A VERY SHORT TIME...POSSIBLY CAUSING MINOR FLOODING OF LOW LYING
AREAS.

GW
Special weather statement, Jul 4, 5:32 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT WED JUL 4 2007

TXZ244-050000-
SAN PATRICIO-
532 PM CDT WED JUL 4 2007

...A FUNNEL CLOUD WAS SPOTTED OVER SAN PATRICIO COUNTY...

AT 527 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD
OVER SAN PATRICIO COUNTY ABOUT 2 MILES EAST OF ODEM...MOVEMENT WAS
NORTH AT 25 MPH. THE FUNNEL WAS NOT TOUCHING THE GROUND.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

GW
Local storm report, Jul 4, 6:37 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FLASH FLOOD      1 N CORPUS CHRISTI      27.78N 97.50W
07/04/2007                   NUECES             TX   DEPT OF HIGHWAYS

            FLOODING ON NAVIGATION ROAD IN NUECES COUNTY.

0606 PM     FLASH FLOOD      1 E SINTON              28.03N 97.49W
07/04/2007                   SAN PATRICIO       TX   DEPT OF HIGHWAYS

            PORTIONS OF STATE ROAD 188 WAS RECENTLY CLOSED.

0610 PM     FLASH FLOOD      CORPUS CHRISTI          27.77N 97.50W
07/04/2007                   NUECES             TX   PUBLIC

            WATER COVERING ROAD AND MAN HOLE COVERS REMOVED AT OLD
            BROWNSVILLE ROAD AND SOUTH PADRE ISLAND DRIVE.

&&

RMORALES

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:40 PM CDTRiver Flood WarningCRPLive Oak, McMullen18 hr
Jul 5, 12:56 AM CDTFlash Flood WarningCRPCalhoun64 min
Jul 5, 5:21 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria3 hr
Jul 5, 10:13 AM CDTFlash Flood WarningCRPGoliad4 hr
Jul 5, 1:17 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria20 hr
Jul 5, 4:58 PM CDTRiver Flood WarningCRPCalhoun, Victoria6 days
Jul 5, 6:56 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Refugio, Victoria25 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.